MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70900-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.Note: the meter is designed to report readings of 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings higher than 500 mg/dl.A "hi" display message indicates a reading higher than 500 mg/dl.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported receiving a high reading from their adc hospital blood glucose meter.Customer reported a high reading of 500 mg/dl which was higher than a lab reading of 121 mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained test strips.Visual inspection has been performed on the meter and no issues were observed.The complaint was not confirmed and no new issues were observed.All results were within range specification and no errors were observed during control solution testing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported test strips have not been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the precision strips were reviewed and the dhrs showed the precision strips passed all tests prior to release.Retain testing was performed for the precision strips indicated by the serial number provided by the customer and all units performed within specification.If the product is returned, the case will be re-opened, and a physical investigation will be performed.
 
Event or Problem Description
A health care professional reported receiving a high reading from their (b)(6) hospital blood glucose meter.Customer reported a high reading of 500 mg/dl which was higher than a lab reading of 121 mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7916430
Report Number2954323-2018-07307
Device Sequence Number1449867
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public00093815709329
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number70900-01
Device Lot Number4E6R5H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer01/10/2019
12/03/2019
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date02/05/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1